Risk-based capital for variable annuity under stochastic interest rate

Record image
Collection: Articles
Title: Risk-based capital for variable annuity under stochastic interest rate / Jindong Wang, Wei Xu
Author: Wang, Jindong
Notes: Sumario: Interest rate is one of the main risks for the liability of the variable annuity (VA) due to its long maturity. However, most existing studies on the risk measures of the VA assume a constant interest rate. In this paper, we propose an efficient two-dimensional willow tree method to compute the liability distribution of the VA with the joint dynamics of the mutual fund and interest rate. The risk measures can then be computed by the backward induction on the tree structure. We also analyze the sensitivity and impact on the risk measures with regard to the market model parameters, contract attributes, and monetary policy changes. It illustrates that the liability of the VA is determined by the long-term interest rate whose increment leads to a decrease in the liability. The positive correlation between the interest rate and mutual fund generates a fat-tailed liability distribution. Moreover, the monetary policy change has a bigger impact on the long-term VAs than the short-term contracts.
Related records: En: Astin bulletin. - Belgium : ASTIN and AFIR Sections of the International Actuarial Association = ISSN 0515-0361. - 01/09/2020 Volumen 50 Número 3 - septiembre 2020 , p. 959-999
Materia / lugar / evento: Anualidad variable Tasas de interés Política monetaria Cálculo actuarial Procesos estocásticos
Other authors: Xu, Wei
Other categories: 6
Rights: In Copyright (InC): http://rightsstatements.org/vocab/InC/1.0/
See issue detail